Alert archive / Kansas / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 129, NWS Wichita, KS

June 16, 2013Ellsworth County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Jun 16, 2013, 11:24 PM CDT for Ellsworth County, Kansas. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 16, 2013, 11:24 PM CDT (04:24 UTC)
Expired
Jun 17, 2013, 12:30 AM CDT
In force
66 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Ellsworth County, KS

The radar

The Wichita radar (KICT), 128 km from the middle of the area, began a volume at 04:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 16, 8:40 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 4.4 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2013-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 965 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2013-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
965 J/kg
Mixed-layer CIN
-99 J/kg
Mixed-layer LCL
1950 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
140 m²/s²
Significant tornado parameter
0.0
Supercell composite
6.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

108 
WUUS53 KICT 170424
SVRICT
KSC053-170530-
/O.NEW.KICT.SV.W.0129.130617T0424Z-130617T0530Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
1124 PM CDT SUN JUN 16 2013

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ELLSWORTH COUNTY IN CENTRAL KANSAS...

* UNTIL 1230 AM CDT

* AT 1122 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
  ELLSWORTH...AND MOVING EAST AT 20 MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  ELLSWORTH...KANOPOLIS STATE PARK...ELLSWORTH AIRPORT AND KANOPOLIS.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 212 AND 228.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 3857 9792 3855 9835 3887 9837 3887 9793
TIME...MOT...LOC 0425Z 262DEG 17KT 3876 9826

HAIL...1.00IN
WIND...60MPH

$$
3 follow-up statements
429 
WWUS53 KICT 170445
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1145 PM CDT SUN JUN 16 2013

KSC053-170530-
/O.CON.KICT.SV.W.0129.000000T0000Z-130617T0530Z/
ELLSWORTH KS-
1145 PM CDT SUN JUN 16 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR ELLSWORTH
COUNTY UNTIL 1230 AM CDT...

AT 1139 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES SOUTH OF
ELLSWORTH...AND MOVING SOUTHEAST AT 30 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
KANOPOLIS STATE PARK.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 212 AND 228.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 3857 9792 3855 9835 3887 9837 3887 9793
TIME...MOT...LOC 0444Z 314DEG 24KT 3863 9820

HAIL...1.00IN
WIND...60MPH

$$

ES
009 
WWUS53 KICT 170458
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1158 PM CDT SUN JUN 16 2013

KSC053-170530-
/O.CON.KICT.SV.W.0129.000000T0000Z-130617T0530Z/
ELLSWORTH KS-
1158 PM CDT SUN JUN 16 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR ELLSWORTH
COUNTY UNTIL 1230 AM CDT...

AT 1154 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTH OF 
GENESEO AND MOVING SOUTHEAST AT 30 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
KANOPOLIS STATE PARK.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 212 AND 228.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 3857 9792 3855 9835 3887 9837 3887 9793
TIME...MOT...LOC 0458Z 314DEG 24KT 3860 9817

HAIL...1.00IN
WIND...60MPH

$$

ES
198 
WWUS53 KICT 170523
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1223 AM CDT MON JUN 17 2013

KSC053-170533-
/O.EXP.KICT.SV.W.0129.000000T0000Z-130617T0530Z/
ELLSWORTH KS-
1223 AM CDT MON JUN 17 2013

...THE SEVERE THUNDERSTORM WARNING FOR ELLSWORTH COUNTY WILL EXPIRE
AT 1230 AM CDT...

THE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW 
SEVERE LIMITS AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR 
PROPERTY.

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE 
THUNDERSTORM WATCH...NUMBER 319...REMAINS IN EFFECT UNTIL 2 AM CDT.

LAT...LON 3857 9792 3855 9835 3887 9837 3887 9793
TIME...MOT...LOC 0523Z 314DEG 24KT 3848 9802

$$

ES

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 7:18 PM CDT, 4 hours 6 minutes earlier.

Area forecast discussion, Jun 16, 7:18 PM CDT, 4 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
718 PM CDT SUN JUN 16 2013

.UPDATE...
ISSUED AT 718 PM CDT SUN JUN 16 2013

SVR TSRA THAT WERE PROLIFIC GOLFBALL-SIZED HAIL PRODUCERS OVER COWLEY
COUNTY HAVE DISSIPATED BUT HAVE ALSO UNLEASHED A W-NW MOVG OUTFLOW
BOUNDARY ACROSS SUMNER & HARPER COUNTIES & TOWARD KICT. A CELLS HAVE
DEVELOPED E OF THE OUTFLOW. ISOLD CELLS HAVE ALSO DEVELOPED OVER THE
SE CORNER OF KS AS WELL AS OVER EC KS. MID-LVL FLOW IS VERY WEAK & AS
SUCH FAVORS A RATHER CHAOTIC CONVECTIVE "PATTERN" FOR THE REST OF THE
EVENING. HAVE TEMPORARILY ASSIGNED 40-50% TSRA TO EXTREME SC-SE KS
WITH SHARP POP-GRADIENT N TOWARD KS TURNPIKE TIL 10 PM. HAVE ALSO
ADJUSTED TSRA PROBABILITIES FOR LATER THIS EVENING TO REFLECT ONSET OF
MCS THAT'LL SURGE SE TOWARD...THEN ACROSS...PRIMARILY SC KS. POP GAME
PLAN FROM MID-NGT TO 7 AM APPEARS ON TARGET. MADE MINOR ADJUSTMENTS TO
SKY GRIDS FOR EARLY THIS EVENING.

&&

.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY)
ISSUED AT 311 PM CDT SUN JUN 16 2013

A RATHER COMPLICATED SCENARIO IS UNDERWAY ACROSS THE CENTRAL PLAINS
THIS AFTERNOON. AN OUTFLOW BOUNDARY WAS LOCATED ACROSS CENTRAL
KANSAS FROM NEAR KHUT EXTENDING NORTH AND WEST TOWARD NORTON KANSAS
AT 2 PM CDT. CU HAS DEVELOPED ON THE COOL SIDE OF THIS OUTFLOW
BOUNDARY WHILE THE OPERATIONAL ECM RAP SHOWS MINIMAL CINH WITHIN AN
AXIS OF 2000-2500 J/KG. THIS BOUNDARY MAY BECOME A FOCUS FOR DEEP
MOIST CONVECTION BY LATE AFTERNOON. ANOTHER DIFFUSE OUTFLOW BOUNDARY
WAS SITUATED NEAR THE OKLAHOMA STATE LINE WHERE WIDELY SCATTERED
SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE ESPECIALLY SOUTH OF
THE STATE LINE. FURTHER NORTH AND WEST ANOTHER OUTFLOW BOUNDARY WAS
SURGING SOUTH ACROSS WESTERN NEBRASKA WHILE HIGH-BASED THUNDERSTORMS
WERE DEVELOPING ACROSS THE FRONT RANGE DOWNSTREAM OF A PV ANOMALY
TRANSLATING EASTWARD ACROSS THE CENTRAL ROCKIES. THE LATEST 12Z
SUITE OF MODEL DATA HAS SHIFTED THE QPF AXIS A BIT FURTHER WEST
TONIGHT...HOWEVER THIS AREA REMAINS OVERTURNED FROM DEEP MOIST CONVECTION
LAST NIGHT/EARLY TODAY. ANY ACTIVITY DEVELOPING ALONG THE OUTFLOW
BOUNDARY ACROSS CENTRAL KANSAS WOULD BE STEERED TOWARD SOUTH CENTRAL
KANSAS THIS EVENING WHILE ANOTHER LINE OF SHOWERS AND THUNDERSTORMS
MAY PROPAGATE SOUTHEASTWARD OFF THE HIGH PLAINS OF WESTERN KANSAS
LATE TONIGHT WHILE MERGING WITH THE ACTIVITY DRIFTING SOUTH OUT OF
NEBRASKA. WILL MAINTAIN HIGH POPS ACROSS MUCH OF CENTRAL/SOUTH
CENTRAL KANSAS TONIGHT WHILE THE THREAT FOR FLOODING OVER SOUTHEAST
KANSAS APPEARS TO HAVE DIMINISHED SLIGHTLY...HOWEVER NO PLANS TO
REMOVE THE FLOOD WATCH AT THIS TIME GIVEN RAINFALL AMOUNTS BETWEEN
2-3 INCHES A FEW LOCATIONS.

MAINTAINED POPS ACROSS MAINLY SOUTHEAST KANSAS THROUGH EARLY
AFTERNOON ON MONDAY WITH SOME TIMING DIFFERENCES...HOWEVER BY LATE
AFTERNOON TEMPERATURES ARE EXPECTED RECOVER INTO THE LOW TO MID 80S
WITHIN A STABLE AIRMASS BEHIND THE DEPARTING MCS. THERE IS SOME
CONCERN FOR CONTINUED OVERNIGHT CONVECTION MOVING EASTWARD OFF THE
HIGH PLAINS MONDAY NIGHT AND AGAIN ON TUESDAY NIGHT ACROSS MAINLY
CENTRAL KANSAS. HOWEVER BETTER CHANCES FOR DEEP MOIST CONVECTION MAY
ARRIVE TOWARD THE MIDDLE OF THE WEEK AS A MORE ROBUST SHORTWAVE
TROUGH MOVES OVER THE CENTRAL AND NORTHERN PLAINS. SEASONABLE
TEMPERATURES ARE EXPECTED THROUGH THE PERIOD WITH HIGHS IN THE 80S
AND LOW IN THE 60S. -MCGUIRE

.LONG TERM...(THURSDAY THROUGH SUNDAY)
ISSUED AT 311 PM CDT SUN JUN 16 2013

LINGERING SHOWERS AND THUNDERSTORMS ARE POSSIBLE FOR THE EASTERN
THIRD OF KANSAS ON THURSDAY AS A SHORTWAVE EXITS THE AREA. A RIDGE
OVER THE CENTRAL U.S. WILL STAY PLANTED FOR MOST OF THIS TIME FRAME
WITHOUT A BREAKDOWN IN THE FLOW PATTERN UNTIL LATE IN THE WEEKEND
WHEN A TROUGH MOVES OVER THE NORTHERN U.S. THERE IS MODEL
DISAGREEMENT IN THE LOCATION AND TIMING OF A WAVE AHEAD OF THE MAIN
TROUGH. THUS ANY IMPACT TO THE AREA COULD ONLY BE CONSIDERED
PRELIMINARY AT THIS TIME. THE RIDGE IN PLACE WILL HELP SET THE STAGE
FOR TEMPERATURES CLIMBING ABOVE 90 ONCE MORE. -JUANITA

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING)
ISSUED AT 718 PM CDT SUN JUN 16 2013

NO DOUBT (+)TSRA TO POSE GREATEST THREAT FOR THE 17/00Z TAF EDITION.
WITH THE NOW DISSIPATED SVR TSRA OVER COWLEY COUNTY HAVING UNLEASHED
A W-NW MOVG OUTFLOW BOUNDARY...PIN-POINTING WHERE TSRA WILL FIRE OVER
THE NEXT 3 HOURS IS A PROBLEM AS AIRMASS HAS NO DOUBT BEEN MODIFIED.
HAVE ASSIGNED "VCTS" TO MOST TERMINALS FOR THIS EVENING & UPDATE AS
CONVECTIVE PICTURE COMES INTO BETTER FOCUS. CONFIDENCE INCREASES LATER
TONIGHT AS AN MCD IS STILL EXPECTED TO SURGE SE FROM W & NW KS ACROSS
CNTRL & ESPECIALLY SC KS. DAMAGING WINDS REMAIN THE GREATEST THREAT &
WILL NO DOUBT REQUIRE UPDATES WHEN THIS FACET OF FCST LIKEWISE COMES
INTO BETTER FOCUS.

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    67  85  64  84 /  80  60  10  10
HUTCHINSON      67  85  63  84 /  80  50  10  10
NEWTON          67  84  63  83 /  70  50  10  10
ELDORADO        67  84  63  83 /  70  50  10  10
WINFIELD-KWLD   68  85  65  84 /  80  60  10  10
RUSSELL         65  85  61  84 /  60  20  20  10
GREAT BEND      65  86  62  84 /  70  20  20  10
SALINA          66  85  62  84 /  60  20  10  10
MCPHERSON       66  85  62  83 /  80  40  10  10
COFFEYVILLE     68  83  65  85 /  70  70  10  10
CHANUTE         68  84  63  84 /  60  70   0   0
IOLA            68  83  62  83 /  60  60   0   0
PARSONS-KPPF    68  83  64  84 /  70  70  10   0

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH THROUGH MONDAY AFTERNOON FOR KSZ071-072-094>096-
098>100.

&&

ES
Hazardous weather outlook, Jun 16, 9:43 PM CDT, 1 hour 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
943 PM CDT SUN JUN 16 2013

KSZ032-033-047>053-067>072-082-083-091>096-098>100-180245-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
943 PM CDT SUN JUN 16 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

A LARGE COMPLEX OF THUNDERSTORMS WILL SURGE SOUTHEAST OVER MOST OF
THE AREA LATE TONIGHT WITH DAMAGING WINDS AROUND 70 MPH THE
PRIMARY THREAT.

A FLOOD WATCH REMAINS IN EFFECT FOR SOUTHEAST KANSAS THROUGH THE
NIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A FEW STRONG THUNDERSTORMS REMAIN POSSIBLE OVER SOUTHEAST KANSAS
MONDAY MORNING WITH GUSTY WINDS AND LOCALLY HEAVY RAINFALL.

MEANWHILE...A FLOOD WATCH REMAINS IN EFFECT FOR MUCH OF SOUTHEAST
KANSAS DUE TO SATURATED SOILS FROM RECENT HEAVY RAINFALL.

ADDITIONAL CHANCES FOR THUNDERSTORMS WILL EXIST ON WEDNESDAY AND
THURSDAY...A FEW WHICH MAY PRODUCE NICKEL-SIZED HAIL AND GUSTS
AROUND 55 MPH.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED FOR CENTRAL AND SOUTH
CENTRAL KANSAS TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT
(LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

ES/MWM

In the hours before

Local storm report, Jun 16, 6:26 PM CDT, 4 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
626 PM CDT SUN JUN 16 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0621 PM     HAIL             6 NNE WINFIELD          37.36N 96.94W
06/16/2013  E1.75 INCH       COWLEY             KS   LAW ENFORCEMENT

&&

MWM
Special weather statement, Jun 16, 7:01 PM CDT, 4 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
701 PM CDT SUN JUN 16 2013

KSZ092-170045-
SUMNER-
701 PM CDT SUN JUN 16 2013

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR SUMNER COUNTY...

AT 659 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 7 MILES NORTHEAST OF BRAMAN...OR 20 MILES SOUTH
OF WELLINGTON...AND MOVING NORTHEAST AT 10 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3700 9757 3716 9755 3715 9715 3710 9715
      3700 9715
TIME...MOT...LOC 0001Z 238DEG 11KT 3701 9726
Special weather statement, Jun 16, 10:12 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1012 PM CDT SUN JUN 16 2013

KSZ032-170400-
RUSSELL-
1012 PM CDT SUN JUN 16 2013

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR RUSSELL COUNTY...

AT 1008 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR PARADISE...OR 17 MILES NORTH OF
RUSSELL...AND MOVING SOUTHEAST AT 40 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3913 9904 3914 9903 3914 9851 3888 9848
      3881 9904
TIME...MOT...LOC 0312Z 307DEG 34KT 3910 9890
Local storm report, Jun 16, 10:41 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1041 PM CDT SUN JUN 16 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 PM     HAIL             8 NW RUSSELL            38.97N 98.96W
06/16/2013  E1.00 INCH       RUSSELL            KS   EMERGENCY MNGR

            DIME AND QUARTER SIZE HAIL LASTED 12 MINUTES.

&&

JAS
Local storm report, Jun 16, 10:51 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1051 PM CDT SUN JUN 16 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1050 PM     HAIL             RUSSELL                 38.89N 98.85W
06/16/2013  E1.00 INCH       RUSSELL            KS   EMERGENCY MNGR

&&

JAS
Local storm report, Jun 16, 11:01 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1101 PM CDT SUN JUN 16 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1058 PM     TSTM WND GST     RUSSELL                 38.89N 98.85W
06/16/2013  M72 MPH          RUSSELL            KS   ASOS

&&

JAS

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 7:01 PM CDTSpecial Weather StatementICTSumner44 min
Jun 16, 10:12 PM CDTSpecial Weather StatementICTRussell48 min
Jun 16, 10:17 PM CDTSevere Thunderstorm WarningICTLincoln, Russell58 min
Jun 16, 10:51 PM CDTSevere Thunderstorm WarningICTLincoln54 min
Jun 16, 11:00 PM CDTSevere Thunderstorm WarningICTBarton, Ellsworth, Russell60 min
Jun 16, 11:16 PM CDTSevere Thunderstorm WarningICTHarper, Kingman, Reno59 min
Jun 17, 12:09 AM CDTAreal Flood WarningICTEllsworth5 hr
Jun 17, 12:10 AM CDTSevere Thunderstorm WarningICTHarper, Kingman, Sedgwick, Sumner65 min
Jun 17, 12:19 AM CDTSevere Thunderstorm WarningICTEllsworth, McPherson, Reno, Rice56 min
Jun 17, 12:26 AM CDTSpecial Weather StatementICTSaline49 min
Jun 17, 12:38 AM CDTSevere Thunderstorm WarningICTHarvey, Reno67 min
Jun 17, 12:57 AM CDTSevere Thunderstorm WarningICTButler, Harvey, Sedgwick63 min
Jun 17, 1:04 AM CDTSevere Thunderstorm WarningICTCowley, Sumner56 min
Jun 17, 2:01 AM CDTSpecial Weather StatementICTButler, Cowley59 min
Jun 17, 2:50 AM CDTSpecial Weather StatementICTChautauqua, Elk55 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.